Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 74, NWS Charleston, WV

June 12, 2001Pleasants County, Ritchie County, Wood County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 12, 2001, 6:54 PM EDT for Pleasants County, Ritchie County, Wood County, West Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2001, 6:54 PM EDT (22:54 UTC)
Expired
Jun 12, 2001, 7:30 PM EDT
In force
36 min
Issued by
NWS Charleston, WV
Area
Whole counties

Counties Pleasants County, WV, Ritchie County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 113 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
397 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 122254
SVRRLX
WVC073-085-107-122330-
/NEW.KRLX.SV.W.0123.122254-122330/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
654 PM EDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PLEASANTS COUNTY IN WEST VIRGINIA...
  WESTERN RITCHIE COUNTY IN WEST VIRGINIA...
  NORTHERN WOOD COUNTY IN WEST VIRGINIA...

* UNTIL 730 PM EDT...

* AT 649 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 5 MILES SOUTH OF BELMONT...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...HARRISVILLE.

<<CALL TO ACTION>>HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE
LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE
STORM PASSES.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:35 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 12, 3:35 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
335 PM EDT TUE JUN 12 2001

MODELS NOW IN FAIRLY GOOD AGREEMENT IN MOVEMENT OF REMNANTS OF
ALLISON. NOW A MORE NORTHEASTERLY TRACK WITH LITTLE..IF ANY...EFFECT
ON CWA WEATHER. MANY TIMES..SUBSIDENCE TO THE WEST OF A TROPICAL
SYSTEM GIVES MUCH OF THE CWA GREAT WX. CHANCE SHOWERS INTO WV MTNS
ZONES WITH EASTERLY FLOW. CHC SHOWERS/TSTMS DROPPING INTO SE OH AND
NRN WV ZONES LATER TONIGHT AS MCS IN IA/IL TRACKS ESE AND WEAKENS.
OTHERWISE...HAZY...VERY WARM AND HUMID WITH CHANCE OF MAINLY
AFTERNOON SHOWERS/TSTMS. NGM GUID TEMPS LOOK GOOD.

ONLY MINOR CHANGES IN EXTENDED FORECAST.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END/ZINN

Nearby

Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.